Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
149 Doctors are Online

92 years old. Accidentally took second dose of 25 mg l-thyroxin. Is this dangerous?

User rating for this question
Very Good
Answered by

General Surgeon
Practicing since : 2008
Answered : 5376 Questions
my mother takes eltroxin one tablet 25 micrograms.......once a day we give her a second one four hours later by mistake she is 92 years of age is this dangerous/
Posted Tue, 2 Apr 2013 in Medicines and Side Effects
Answered by Dr. Grzegorz Stanko 13 minutes later

Thank you for the query.

25 micrograms of L-thyroxin is really low dosage and second same dosage taken by mistake is really not XXXXXXX Moreover it takes a week or two for whole human body to react and adapt to different L-thyroxin dosage so most likely her body wont even notice this additional tablet.
Just to make sure, you should check her blood pressure and heart rate few times a day. If you will notice significantly increased heart rate or blood pressure, you should contact your doctor.

Hope this will help. Feel free to ask further questions.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor